Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this special weather statement at Jul 2, 2021, 5:10 PM CDT for Travis County, Texas. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 2, 2021, 5:10 PM CDT (22:10 UTC)
- Expired
- Jul 2, 2021, 6:00 PM CDT
- In force
- 50 min
- Issued by
- NWS Austin/San Antonio, TX
County Travis County, TX
The radar
The Ft Hood radar (KGRK), 61 km from the middle of the area, began a volume at 22:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 10.2 hours before the alert went out and 273 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1331 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 862 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
051
WWUS84 KEWX 022210
SPSEWX
Special Weather Statement
National Weather Service Austin/San Antonio TX
510 PM CDT Fri Jul 2 2021
TXZ192-022300-
Travis TX-
510 PM CDT Fri Jul 2 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN TRAVIS COUNTY UNTIL
600 PM CDT...
At 510 PM CDT, Doppler radar was tracking a strong thunderstorm over
Lago Vista, or 8 miles west of Anderson Mill, moving southwest at 10
mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Austin, Cedar Park, Anderson Mill, Leander, Lakeway, Lago Vista, Bee
Cave, Hudson Bend, The Hills, Mansfield Dam, Jonestown, Briarcliff,
Point Venture and Volente.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3054 9788 3053 9787 3051 9786 3047 9785
3045 9782 3045 9779 3020 9794 3023 9800
3036 9817 3039 9815 3058 9794
TIME...MOT...LOC 2210Z 038DEG 9KT 3045 9795
$$
MOWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this special weather statement went out at Jul 2, 2:20 PM CDT, 2 hours 50 minutes earlier.
Area forecast discussion, Jul 2, 2:20 PM CDT, 2 hours 50 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 220 PM CDT Fri Jul 2 2021 .SHORT TERM (Tonight through Saturday Night)... Latest SPC mesoanalysis and WSR-88D radar reflectivity depicts isolated to widely scattered showers and thunderstorms are developing over portions of the Hill Country early this afternoon, as mid-level ridging scoots westward. Some isolated wind gusts up to 50 mph, in addition to locally heavy rainfall and frequent lightning are possible with any storms that form. The weakening ridge has opened the door for a weak mid-level impulse to round its eastern periphery, sparking isolated to scattered showers and thunderstorms. These will be primarily diurnally driven, ending by 03Z, however, can't rule out the possibility of a few isolated showers or storms through Saturday morning. The holiday weekend will feature a good chance of dodging showers and thunderstorms, with the influence of the mid-level ridging continuing to lessen each day through the weekend. Yet another, even stronger mid-level impulse will move in from north to south on Saturday afternoon, and along with good DCAPE of ~1000 J/kg, some gusty winds are possible once again, in addition to locally heavy downpours and frequent lightning. It will be especially important to keep tabs on the weather this weekend if you plan to be outdoors, as thunderstorms are looking more likely Saturday afternoon/evening. This could certainly put a "damper" on any activities you have planned for Saturday afternoon and evening. Hi-res guidance continues to indicate robust convection for Saturday, especially between 18Z Sat to 06Z Sunday. Widespread showers and thunderstorms are possible and even looking likely for many locations, especially along and north of a line from Cuero to Hondo to Rocksprings. Wouldn't rule out a few spots picking up an inch or two of rainfall from any storms that train over a particular location. Things should settle down after 9-10pm Saturday evening, with a few isolated rain showers still possible through Sunday morning. && .LONG TERM (Sunday through Friday)... With little change to the overall pattern, the area stays wetter and temperatures cooler than normal for July. Unfortunately for Independence day activities, that means close attention to radar may be needed. Increased chances for rain on Sunday will be mostly limited to the daytime and early evening hours. By nighttime, with the loss of heating, chances drop off quickly. With that being said, sky cover will likely be overcast. The rain doesn't stop there. An upper disturbance passes through the weakness of the ridge bringing more rain chances on Monday. Monday night into Tuesday another disturbance comes across the area trying to cut off over Central Texas Tuesday afternoon. With this feature in place, rain chances remain higher through the rest of the week. As mentioned, temperatures will likely be tamped down almost 10 degrees below normal. No complaints here. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 76 88 73 90 74 / 40 80 30 60 20 Austin Bergstrom Intl Airport 75 88 72 90 73 / 40 80 30 60 20 New Braunfels Muni Airport 76 90 74 90 74 / 30 70 30 60 20 Burnet Muni Airport 74 86 71 87 72 / 40 80 40 60 20 Del Rio Intl Airport 78 97 79 96 78 / 20 30 20 30 20 Georgetown Muni Airport 75 85 72 88 73 / 40 80 40 60 20 Hondo Muni Airport 75 91 74 90 74 / 20 50 30 40 20 San Marcos Muni Airport 75 89 73 90 73 / 30 80 30 60 20 La Grange - Fayette Regional 76 88 74 90 75 / 40 80 40 60 30 San Antonio Intl Airport 76 90 75 90 75 / 20 70 30 50 20 Stinson Muni Airport 77 91 77 91 77 / 20 60 30 50 20 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Short-Term/Aviation...Morris Long-Term...YB Decision Support...Hampshire
Hazardous weather outlook, Jul 2, 2:15 PM CDT, 2 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 215 PM CDT Fri Jul 2 2021 TXZ171>173-183>194-202>209-217>225-228-031915- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 215 PM CDT Fri Jul 2 2021 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...This Afternoon And Tonight. Isolated to scattered storms are possible this afternoon and early evening, mainly before 9pm. In addition to cloud to ground lightning and locally heavy rainfall, a few storms could also produce gusty winds up to 50 mph. No other hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Scattered storms are forecast once again Saturday through Thursday, especially in the afternoon and evening hours. In addition to cloud to ground lightning and locally heavy rainfall, a few storms could also produce gusty winds up to 50 mph. No other hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Special weather statement, Jul 2, 5:10 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
510 PM CDT Fri Jul 2 2021
TXZ192-022300-
Travis TX-
510 PM CDT Fri Jul 2 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN TRAVIS COUNTY UNTIL
600 PM CDT...
At 510 PM CDT, Doppler radar was tracking a strong thunderstorm over
Lago Vista, or 8 miles west of Anderson Mill, moving southwest at 10
mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Austin, Cedar Park, Anderson Mill, Leander, Lakeway, Lago Vista, Bee
Cave, Hudson Bend, The Hills, Mansfield Dam, Jonestown, Briarcliff,
Point Venture and Volente.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3054 9788 3053 9787 3051 9786 3047 9785
3045 9782 3045 9779 3020 9794 3023 9800
3036 9817 3039 9815 3058 9794
TIME...MOT...LOC 2210Z 038DEG 9KT 3045 9795
MOThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 5:46 PM CDT | Areal Flood Advisory | EWX | Travis | 3 hr |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.